skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Calabi-Yau metrics for quotients and complete intersections

Abstract

We extend previous computations of Calabi-Yau metrics on projective hypersurfaces to free quotients, complete intersections, and free quotients of complete intersections. In particular, we construct these metrics on generic quintics, four-generation quotients of the quintic, Schoen Calabi-Yau complete intersections and the quotient of a Schoen manifold with Z₃ x Z₃ fundamental group that was previously used to construct a heterotic standard model. Various numerical investigations into the dependence of Donaldson's algorithm on the integration scheme, as well as on the Kähler and complex structure moduli, are also performed.

Authors:
 [1];  [1];  [2];  [1]
  1. Univ. of Pennsylvania, Philadelphia, PA (United States)
  2. Rutgers Univ., Piscataway, NJ (United States)
Publication Date:
Research Org.:
Univ. of Pennsylvania, Philadelphia, PA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP)
OSTI Identifier:
1201591
Grant/Contract Number:  
FG02-95ER40893
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2008; Journal Issue: 05; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Calabi-Yau metrics; mathematical physics; particle physics and field theory

Citation Formats

Braun, Volker, Brelidze, Tamaz, Douglas, Michael R., and Ovrut, Burt A. Calabi-Yau metrics for quotients and complete intersections. United States: N. p., 2008. Web. doi:10.1088/1126-6708/2008/05/080.
Braun, Volker, Brelidze, Tamaz, Douglas, Michael R., & Ovrut, Burt A. Calabi-Yau metrics for quotients and complete intersections. United States. doi:10.1088/1126-6708/2008/05/080.
Braun, Volker, Brelidze, Tamaz, Douglas, Michael R., and Ovrut, Burt A. Thu . "Calabi-Yau metrics for quotients and complete intersections". United States. doi:10.1088/1126-6708/2008/05/080. https://www.osti.gov/servlets/purl/1201591.
@article{osti_1201591,
title = {Calabi-Yau metrics for quotients and complete intersections},
author = {Braun, Volker and Brelidze, Tamaz and Douglas, Michael R. and Ovrut, Burt A.},
abstractNote = {We extend previous computations of Calabi-Yau metrics on projective hypersurfaces to free quotients, complete intersections, and free quotients of complete intersections. In particular, we construct these metrics on generic quintics, four-generation quotients of the quintic, Schoen Calabi-Yau complete intersections and the quotient of a Schoen manifold with Z₃ x Z₃ fundamental group that was previously used to construct a heterotic standard model. Various numerical investigations into the dependence of Donaldson's algorithm on the integration scheme, as well as on the Kähler and complex structure moduli, are also performed.},
doi = {10.1088/1126-6708/2008/05/080},
journal = {Journal of High Energy Physics (Online)},
number = 05,
volume = 2008,
place = {United States},
year = {2008},
month = {5}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 26 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Numerical solution to the hermitian Yang-Mills equation on the Fermat quintic
journal, December 2007


Worldsheet instantons, torsion curves and non-perturbative superpotentials
journal, June 2007


An <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi mathvariant="italic">SU</mml:mi><mml:mo stretchy="false">(</mml:mo><mml:mn>5</mml:mn><mml:mo stretchy="false">)</mml:mo></mml:math> heterotic standard model
journal, February 2006


Torus-Fibered Calabi-Yau threefolds with non-trivial fundamental group
journal, May 2003


Vector bundle extensions, sheaf cohomology, and the heterotic standard model
journal, January 2006

  • Braun, Volker; He, Yang-Hui; Ovrut, Burt A.
  • Advances in Theoretical and Mathematical Physics, Vol. 10, Issue 4
  • DOI: 10.4310/atmp.2006.v10.n4.a3

The exact MSSM spectrum from string theory
journal, May 2006


The Particle Spectrum of Heterotic Compactifications
journal, December 2004


Standard-model bundles on non-simply connected Calabi-Yau threefolds
journal, August 2001


Scalar Curvature and Projective Embeddings, I
journal, November 2001


On fiber products of rational elliptic surfaces with section
journal, June 1988


A pair of Calabi-Yau manifolds as an exactly soluble superconformal theory
journal, July 1991


Worldsheet instantons and torsion curves. Part A: direct computation
journal, October 2007


E6 symmetry breaking in the superstring theory
journal, August 1985


Worldsheet instantons and torsion curves. Part B: mirror symmetry
journal, October 2007


Vector Bundle Moduli Superpotentials in Heterotic Superstrings and M-Theory
journal, July 2002


Symmetry breaking patterns in superstring models
journal, January 1985


Mirror manifolds in higher dimension
journal, November 1995

  • Greene, Brian R.; Morrison, David R.; Plesser, M. Ronen
  • Communications in Mathematical Physics, Vol. 173, Issue 3
  • DOI: 10.1007/bf02101657

Yukawa couplings in heterotic standard models
journal, April 2006


Numerical Ricci-flat metrics on K3
journal, November 2005


Counting gauge invariants: the plethystic program
journal, March 2007


Vacuum configurations for superstrings
journal, January 1985


A Standard Model from the E 8 × E 8 heterotic superstring
journal, June 2005


A heterotic standard model
journal, July 2005


Numerical Calabi–Yau metrics
journal, March 2008

  • Douglas, Michael R.; Karp, Robert L.; Lukic, Sergio
  • Journal of Mathematical Physics, Vol. 49, Issue 3
  • DOI: 10.1063/1.2888403

Elliptic Calabi-Yau Threefolds with Z 3 × Z 3 Wilson Lines
journal, December 2004


On a set of polarized Kähler metrics on algebraic manifolds
journal, January 1990


The spectra of heterotic standard model vacua
journal, June 2005


Moduli dependent spectra of heterotic compactifications
journal, September 2004


Mirror manifolds in higher dimension
journal, November 1995

  • Greene, Brian R.; Morrison, David R.; Plesser, M. Ronen
  • Communications in Mathematical Physics, Vol. 173, Issue 3
  • DOI: 10.1007/BF02101657

On fiber products of rational elliptic surfaces with section
journal, June 1988


Vector bundle extensions, sheaf cohomology, and the heterotic standard model
journal, January 2006

  • Braun, Volker; He, Yang-Hui; Ovrut, Burt A.
  • Advances in Theoretical and Mathematical Physics, Vol. 10, Issue 4
  • DOI: 10.4310/ATMP.2006.v10.n4.a3

    Works referencing / citing this record:

    Stability walls in heterotic theories
    journal, September 2009